Whilst on the Subject of Statin Drugs...

January 2012, Warren Matthews

Summary

Are you aware that last year the FDA actually issued a warning to limit the doses of simvastatin as at the highest recommended levels of 80mgs they now deem it to be unsafe for most people?

Are you aware that last year the FDA actually issued a warning to limit the doses of simvastatin as at the highest recommended levels of 80mgs they now deem it to be unsafe for most people?

This is because people on that higher rate have an increased risk of muscle injury (myopathy) . In some people, the myopathy progresses to a more serious disorder called rhabdomyolysis, which can damage the kidneys and lead to kidney failure and death.

This safety announcement was made by the FDA last June.  If you are on a high dose of a statin, particularly if it is around the 80mgs then please bring this warning to the attention of your Doctor.  The full bulletin can be read on the FDA’s website by clicking here.

Bear in mind when talking to your Doctor that statin drugs at any dosage carry the risk of myopathy. The symptoms of myopathy include weakness, muscle pain or tenderness, and fatigue.  If the myopathy progresses to rhabdomyolysis, it can cause dark or red-colored urine.

If you are taking a statin also check the list of other drugs on the FDA bulletin that you should not be taking at the same time as the statin.  If you are taking any of those talk to your Doctor urgently.

Question the need to actually be on a statin.  What are your triglycerides like?  Are your homocysteine levels OK?  But most importantly do you have any inflammation in your blood?  That is measured by the level of your C-Reactive Protein.

Over the years I have lost count of the number of cases that I have seen where people were on statin drugs without due cause.  Really question your Doctor and ask for the evidence that the upside of taking the statin outweighs the downside.

6 Comments

  • “After bypass surgery 3 1/2 years ago (at age 66) I was put on Simvastatin to "keep my cholesterol down". After several months I started with pain in my muscles and joints to the level that it would wake me up at night. After several months of this I googled the side affects of Simvastatin and found that it was my culprit. I stopped cold turkey on the simvastatin (which I read later that I should have reduced my intake level gradually). I also came across your Xtend Life website. I now take: Total Balance for men, Omega 3 Ultra. Male Rejuvenator and Digestion K. At my last checkup my cholesterol and triglycerides were in the acceptable levels, I also lost some weight and am feeling great with no muscle pain, unless I overdo while trying to get my honey-do list caught up! Now what do I do about my Metoprol? Which the Dr says I must be on for the rest of my life.”

    Rich - January 13 2012

  • “I have been on 80 milig of Sim statin for apprx 2.5 years. A 59 white female. My first troubling experience was with my left arm. It would become so weak I would have to lay down; my arm felt as though it weighed 200lbs! It would pass after about ten minutes. On a routine visit to my Internist I mentioned this ongoing weight of the left shoulder/arm. She ordered an angiogram, which revealed everything was fine! Strangely, after that procedure I never experienced this again. Recently, I have noticed horrible markedly memory loss! At first I thought maybe old age? It was troubling! I prayed asking the Lord to heal these constant memory losses (short term memory). Whaala! I began searching the Internet regarding memory loss & possible explanations . I was led to commentaries of high doses of statins have caused memory loss in many others! OMG! I am off the junk! Blood pressure shot thru roof I assume from my anger for such a prescription & not gradually lowering my dose b/4 stopping it. Careful people!”

    Jennifer - February 20 2013

  • “A month ago I was hospitalized for pins and needles tingling and numbness on my left side. The doctor claims I had a stroke, but I am not convinced as I hit a 6-month mark of having lyme disease and have since learned it can cause similar symtoms. He put me on a daily dose of 20 mg of Lovastatin, along with 20 mg of Lisinopril mixed with 12.5 mg of hdrochlorothiaz, which I have learned is a diuretic. I have never been on any type of prescription medicine in my life; am a biological age of 53; mental age of 23; and will admit I have had high blood pressure for years. It never stopped me from skiing, scuba diving, climbing Half Dome and Mt. Whitney, nor backpacking and biking. Each time I forced myself to take these pills, I felt like I was swollowing a dose of poison. Two days ago I found this website. Thank you for providing the truth. I immediately quit taking the Lovastatin, and am going to research the other pill more thoroughly. I will go off it as soon as possible. I am ordering your natural replacement today in full faith that it will help clean out my arteries without the need for a daily dose of poisonous Lovastatin. ”

    Suz - January 13 2012

  • “Hi Rich, Do you still have high blood pressure?  You may find that it has improved with the supplement regime that you are on.  If it is only borderline high it might be a good idea if you bought a digital blood pressure unit which are quite inexpensive and you can monitor your blood pressure throughout the day and pass on the results to your Dr. You may be pleasantly surprised as sometimes just been in the Doctors rooms can elevate your blood pressure. Of course there may be other reasons why the Dr has you on that medication.  I would suggest you arrange a visit with him to discuss and if he sees that you are making progress he may be able to do something about weaning you off it.”

    Warren Matthews - January 13 2012

  • “Hi Suz, It really is important particularly if you have just had surgery not to adjust your medication without consulting your Dr.  The key is to question why you need the medication and ask for the evidence that you need it.  What you need to find out is your cholesterol levels, triglycerides and C-Reactive Protein.  Maybe you might find that our Omega 3/QH Ultra and the Cardio-Klenz might be your best protocol…but, approach everything cautiously given your recent hospital experience.”

    Warren Matthews - January 13 2012

  • “I was put on simvistatin four years ago & had a terrible reacton. Muscle loss, weakness from which I have never fully recovered. My doctor at the time insisted that I continue taking the drug. I refused & fired my doctor. Statins have changed my life & not for the good.”

    Jim - January 12 2012

Leave a Comment

Topics you might be interested in


Preventing The Flu Naturally

November 2017 by, Customer Care Team

As the days get shorter and the evenings cooler, it is time for the flu to creep around. Following a particularly severe flu season in Australia, experts are predicting a...

Read More

Fighting the winter blues

October 2017 by, Customer Care Team

Seasonal low mood or depression is a recognised medical condition, believed to be due to an imbalance in neurotransmitters, particularly serotonin, melatonin and dopamine. This imbalance can perhaps be linked...

Read More